MAUDE Adverse Event Report: ARTHREX, INC. CN LOCK SCREW, F THREAD, Ø4.0MM X 42MM; FIXATN NAIL/BLADE/PLATE COMBO

ARTHREX, INC. CN LOCK SCREW, F THREAD, Ø4.0MM X 42MM; FIXATN NAIL/BLADE/PLATE COMBO
Model Number CN LOCK SCREW, F THREAD, Ø4.0MM X 42MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 12/19/2024, it was reported by a sales representative via email that an alpha plate broke postoperatively.The patient was picking up the cat and felt a break.X-rays confirm the plate broke through the oblong hole in the first bend of the plate.No additional information was provided.Additional information received on 2/6/2025: on (b)(6) 2024, the patient underwent revision surgery due to the left alpha plate breaking and causing the reinforced straight plate to dislodge.A 3024-011 left alpha plate, an ar-8935-24 low profile screw, titanium, non-locking, an 8110-026 cortical bone screw, an 8110-024 cortical bone screw, two 8110-028 cortical bone screw, two 8124-036 cancellous locking screw, two 8124-044 cancellous locking screw, an 8124-032 cancellous locking screw, an 8124-048 cancellous locking screw, an 8124-046 cancellous locking screw, three 8114-026 double lead lock cortical screw, an 8124-042 cancellous locking screw, an 8124-038 cancellous locking screw, and an 8124-030 cancellous locking screw, an ar-18827p-16 20 hole reinforced straight plate, an ar-18827-30 cortical screw, ar-18827-18 cortical screw, ar-18827v-18, an ar-18827v-16 val screw, an ar-18827v-22 val screw, two ar-18827v-20 val screw an ar-18827v-10 val screw, and an abs-2010-10 allosync pure were explanted during the revision surgery.During the removal of the screws, two broke off.At this time, it is unknown what were the part numbers of the broken screws and if they were fully removed from the patient.The revision surgery was completed using products from another manufacturer.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.One unpackaged 8124-042, cn lock screw, f thread, batch number 213041, was returned for investigation.Visual inspection noted that the screw's head was stripped, likely due to the implantation and explanation process (revision surgery, (b)(6) 2024).Additionally, the screw's threads were damaged.Functional testing noted that the screw exhibited resistance during both insertion and removal.This resistance was attributed to visible damage on the threads of both the screw and the corresponding plate.Dimensional verification was conducted using caliper id: 1018793, which confirmed the screw dimensions as ø4.0mm x 42mm.The most likely cause for the reported failure can be attributed to a patient-specific event.Per dfu-0139-eo, revision 1: "postoperatively and until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight-bearing or other unsupported stress.The fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device." the complaint allegation that an alpha plate broke postoperatively is confirmed.However, there is no problem found with the screw.

Brand Name
CN LOCK SCREW, F THREAD, Ø4.0MM X 42MM
Common Device Name
FIXATN NAIL/BLADE/PLATE COMBO
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21504140
Report Number1220246-2025-00769
Device Sequence Number17268275
Product Code KTW
UDI-Device Identifier00848665033649
UDI-Public(01)00848665033649(11)230511(10)220897
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K080590
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCN LOCK SCREW, F THREAD, Ø4.0MM X 42MM
Device Catalogue Number8124-042
Device Lot Number220897
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown